MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V451M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Date of Event 06/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled, "visibility of the biliary orifice after precut papillotomy: comparison between white light imaging and texture and color enhancement imaging." literature summary background: precut papillotomy is performed in cases of difficult biliary cannulation, but identification of the biliary orifice is difficult.Texture and color enhancement imaging (txi) can enhance the structure, color, and brightness.This study compared txi and white light imaging (wli) in visibility of biliary orifices.Methods: we retrospectively examined 20 patients who underwent bile duct cannulation using both wli and txi after precut papillotomy at our center between 2021 and 2022.On wli and txi images displayed in random order, bile duct orifice on precut-incision surface of each image was independently evaluated by eight evaluators.Single-indication accuracy rate of biliary orifices, visibility score rated on a 4-grade scale, and color difference between the biliary orifice and the surrounding tissue were examined.Results: the single-indication accuracy rate was higher in txi compared to wli ((b)(4), odds ratio 2.26 [(b)(4) ci: 1.32¿3.89], p = (b)(4)).The time to indicate the biliary orifice was comparable between txi and wli (median, 9.7 s [range, 2.6¿43] vs.10.9 s [1.5¿64], p = (b)(4)).Furthermore, the visibility score was higher in txi than in wli (median, 3 [interquartile range, 2¿3] vs.2 [2, 3], p < (b)(4)), and the color difference between the biliary orifice and surrounding tissue in txi was more pronounced than in wli (median, 22.9 [range, 9.39¿55.2] vs.18.0 [6.48¿43.0]; p < (b)(4)).Conclusions: txi enhanced the color difference and visibility of the biliary orifice after precut and improved single-indication accuracy rate, suggesting that it could be useful for biliary cannulation after precut papillotomy.Type of adverse events/number of patients.Post-ercp pancreatitis: mild grade - (b)(4) patients.
 
Additional Manufacturer Narrative
The literature article can be found under doi: 10.1002/jhbp.12005.Since the literature described "needle cut 3 v", olympus selected "kd-v451m" as a representative product.This report is related to the following linked patient identifiers: (b)(6).The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.There was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20364328
Report Number9614641-2024-01921
Device Sequence Number20548029
Product Code KNS
UDI-Device Identifier04953170382710
UDI-Public04953170382710
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-V451M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-Q290V EVIS LUCERA ELITE DUODENOVIDEOSCOPE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown